It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board


Lupus Board Index
Board Index > Lupus | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Rashes? Lupus?
Jan 5, 2004
Hi there,

Thank you SO much for the response. I feel so silly now - I had read about those type of rashes you are right. But I didn't know it can't be any other kind. I guess I don't have Lupus then. The things on my arms only happen because I scratch them - I itch all the time in those areas in the past 2 or 3 months - it's strange. Why I am suspicious of something is because a year ago if I scratched it wouldn't form a circular dime sized thing. You know what I mean? You itch - you scratch and it turns red and maybe if you scratch too much bleed - yeah that happens to all of us. But this itches for no reason and then I scratch the WHOLE arm - who has time to just scratch that area - yet only some parts become round and raised red - not SO raised or warty or anything - no pus or anything like that. It's just strange how it forms a shape.

When I went to the dr. she basically told me it's stress or thyroid. I told her that I do no more than most women or men. She said do you think it's easy to care for a child while you work all day and then cook and clean. She said the body does strange things - you have a lot you are doing and you don't realize it but it affects your body. What worries me is everyone on this board - from the posts that I read - were basically brushed off too and told it's in their minds meanwhile they ended up really having something. I don't want a dr. to dismiss me yet my dr. looked SO convinced that nothing was wrong. The problem is I still have no answers then as to why my palms turn blue after my shower, why my legs and hands are swollen looking, why I am itching for no reason when I am a very clean person and am not sitting here sweating - lol. The whole thing is so weird.

By the way - my fingertips don't turn color - it's just my entire palm - it doesn't turn white or red- just blue like a map. Not only when I shower other times too but the most visible where it scares the daylights out of me is the shower.

Thank you so much for your reply. I appreciate it greatly. Please keep in touch. Are you ok? Just wondering since you are on the board too :-) Nice to meet you!
Re: Rashes? Lupus?
Jun 26, 2004
My turn for the rash questions. I've never had 'malar', but:

1. A couple weeks ago I up and discover this 'mottling' on my inner elbow. It appeared first on the right, then a day or two later on the left. The right is both larger and more pronounced. It doesn't seem to be itchy or anything, but I've never seen anything like it.

2. I am itching unbearably. I've always had 'bad skin'...acne and blackheads..but now I have what I guess I think a heat rash might look like...I'll be itchy and look and a whole crop of tiny pimples and red bumps will be there. I've never had the acne be itchy before, and it's never been this migrating crop before. I even had a patch today on my left shin. My inner arms now look like almost every pore has a bump.

3. Lastly, I am having OTHER bumps that itch that look like a pimple, larger and red and raised, but it never 'comes to a head'..I guess I'm saying it looks more like acne than a rash, but it doesn't seem to be acne.

None of these are what I've understood to be malar or discoid...but does it sound familiar to -anyone-?

My current meds are Plaquenil, Bextra, Nexium, Elavil, Atenolol, and Zoloft. It's already been a couple months (or more) for all but the Plaquenil, which I've been on for 3 weeks.

Thank you!

Ember
Re: Rashes? Lupus?
Jun 27, 2004
Dear LoveMyThreeGuys---

I honestly have no idea how long it may take for any drug reaction to set in.

A thought, though: I think we've all read, here & elsewhere, that it takes several months for Plaquenil to reach its full stride in your system. Perhaps its known slow build-up is a possible clue?

Is there anything else that rings a bell with you? e.g., more sun exposure than you usually get? A change in a laundry product? A soap? A food that may not be your usual (e.g., strawberry season?) A sunblock?

My husband has several known reactions---strawberries & shellfish---yield him hives & breathing problems, respectively.

Hubby ALSO can get lots of itchy tny red bumps on his back, made worse by scratching. But his back skin eruptions behave uniquely, though, in that (1) UV light IMPROVES the rash (either via natural sunlight or dermatological procedure), and (2) steroid creams help the rash. Those facts may well be polar opposites of the type of thing we often read here, actually?

In your shoes, I wouldn't even think of trying sun exposure but would *maybe* try an anti-itch OTC until you can get your doctor(s) advice, that is.

Has any dr. ever told you that maybe an OTC like Benadryl could help, at least as a stop-gap? Again, that would ONLY be if there are no known reasons for you NOT to take Benadryl (naturally).

I get enormous reactions from insect stings (bees, etc.) and mosquitos. My rheumie thought this was totally unsurprising & definitely endorsed my carrying Benadryl in my handbag for emergencies. But I'd asked specifically, obviously...

I really hope you are not going nutty with itching! Been there repeatedly in my life. Ugh! So good luck, 3Guys. With my best, Vee
Re: Rashes? Lupus?
Jun 27, 2004
I really hope you are not going nutty with itching!>>>

Only at times and it's the kind that feels good to scratch, you know? LOL

it's on both hips...nothing was there until I started scratching, then these welts appeared. But now, 4 days later, they have not gone away and the area has a rough feeling to it and bumpy/pimpley. I didn't eat anything different etc....

I was at the pool the other day and the sun had no affect either way on this rash.

I wish I could post my email address so I could send a pic to you, but I can't :(





All times are GMT -7. The time now is 04:53 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!